MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR HAKIM PROGRAMMABLE VALVE; CHPV

INTEGRA LIFESCIENCES SWITZERLAND SAR HAKIM PROGRAMMABLE VALVE; CHPV
Model Number NS5479
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Headache (1880)
Date of Event 01/21/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported a hakim valve was implanted on (b)(6) 2014 and explanted on (b)(6) 2022 due to leak.Upon removal, the valve tore away from the unitized rickham reservoir and there was a hole in the cylindrical chamber.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
The precision valve (id ns5479) was returned for evaluation.Failure analysis - the valve is a precision valve with 4 dots.The valve was visually inspected; the proximal connector was detached from the valve, a cut/tear in the silicone housing were the proximal connect should be connected was noted.The complaint is confirmed.The proximal connector was visually inspected a lot of marks were noted in the connector.The root cause for the leaking issue reported by the customer is due to the cut/tear in the silicone housing.The root cause for the cut/tear in the silicone housing is probably due to a sharp or pointed object coming into contact with the silicone, as noted in the "ifu" silicone has a low cut/tear resistance.The root cause for the marks in the proximal connector are possible due to unshod forceps or sharp or pointed object coming into contact with the connector.

Brand Name
HAKIM PROGRAMMABLE VALVE
Common Device Name
CHPV
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key13536814
Report Number3013886523-2022-00048
Device Sequence Number4073022
Product Code JXG
UDI-Device Identifier10886704048213
UDI-Public10886704048213
Combination Product (Y/N)N
PMA/510(K) Number
NI
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNS5479
Device Catalogue NumberNS5479
Device Lot Number473756
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/02/2022
Supplement Date Received by Manufacturer06/07/2022
Initial Report FDA Received Date02/15/2022
Supplement Report FDA Received Date06/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown